Oregon, 2012High Wind in Oregon, February 28, 2012
February 28, 2012 · NWS PQR · 1 event in 1 county or zone
A strong Pacific cold front brought strong southerly winds to the central Oregon Coast.
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong Pacific cold front brought strong southerly winds to the central Oregon Coast.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Portland, OR wrote its last area forecast discussion before the first event at Feb 28, 2:36 PM PST, 1 hour 34 minutes earlier.
Area forecast discussion, Feb 28, 2:36 PM PST, 1 hour 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PORTLAND OR
236 PM PST TUE FEB 28 2012
.SYNOPSIS...A STRONG FRONTAL SYSTEM OFFSHORE EARLY THIS AFTERNOON
WILL MOVE ONSHORE LATE THIS AFTERNOON AND EARLY THIS EVENING. THE
ASSOCIATED COLD UPPER TROUGH WILL THEN BE OVER THE AREA LATER
TONIGHT AND ON WEDNESDAY...MOVING EAST LATER THURSDAY. LOOK FOR
SIGNIFICANT SNOW ACCUMULATION IN THE CASCADES...FOOTHILLS...UPPER
HOOD RIVER VALLEY...AND COAST RANGE...AS WELL AS VERY LOW SNOW
LEVELS ONCE THE FRONT MOVES THROUGH ACROSS THE FORECAST AREA. SNOW
LEVELS WILL ALSO BE LOW IN AND NEAR THE GORGE THROUGH EARLY THIS
EVENING. LOOK FOR STRONG WINDS AT THE COAST AND IN THE OREGON COAST
RANGE AHEAD OF THE FRONT. &&
.SHORT TERM...THE MODELS REMAIN FAIRLY CONSISTENT WITH THE APPROACH
OF THE NEXT STRONG OFFSHORE FRONTAL SYSTEM...SPEEDING IT UP A TOUCH
COMPARED TO PREVIOUS GUIDANCE. WINDS HAVE BEEN SLOW TO COME UP THIS
AFTERNOON ALONG THE COAST BUT SHOULD RESPOND QUICKLY IN THE NEXT HOUR
OR SO. THE FRONT APPEARS TO BE VERY DYNAMIC WITH LIGHTNING DETECTED
JUST OFFSHORE AND THIS CONVECTION SHOULD AID IN THE DEVELOPMENT OF
HIGH WINDS. HIGH WINDS IN THE COAST RANGE LOOK MARGINAL FOR NOW BUT
WILL LEAVE THE WARNING INTACT. GUSTY WINDS CAN ALSO BE EXPECTED IN
THE WILLAMETTE VALLEY AS THIS SYSTEM APPROACHES THIS EVENING.
SNOW LEVELS WILL NOT BE VERY HIGH AHEAD OF THIS SYSTEM...THEN DROP
TO NEAR 500 FEET OR SO BEHIND IT LATER TONIGHT AND WEDNESDAY INTO
THURSDAY. STRONG ONSHORE FLOW WILL THEN CONTINUE THROUGH
WEDNESDAY...DECREASING ONLY A LITTLE WEDNESDAY NIGHT...THEN FINALLY
WANING A LOT MORE DURING THE DAY THURSDAY. WE SHOULD GET AMPLE
SNOWFALL IN THE CASCADES...THE COASTAL MOUNTAINS...AND THE CASCADE
FOOTHILLS. WILL MAINTAIN THE TIMING OF THE WINTER WEATHER ADVISORIES
FOR SNOW FOR THESE AREAS INTO EARLY THURSDAY. THE SNOW MAY WANE A
LITTLE EARLIER THOUGH IN THE UPPER HOOD RIVER VALLEY.
AS EXPECTED THE PORTLAND METRO AREA HAD A MIX OF RAIN AND SNOW
EARLIER IN THE AFTERNOON AS THE PRECIPITATION FELL INTO COOL AND DRY
AIR. HOWEVER...WILL LIKELY HAVE TO WAIT UNTIL THE COLD FRONT MOVES
THROUGH TONIGHT FOR ANOTHER THREAT OF SNOW. ONCE THE FRONT MOVES
THROUGH...THE SNOW LEVEL WILL SETTLE IN TO AROUND THAT 500 TO 1000
FOOT RANGE LIKE THIS PAST WEEKEND...PERHAPS OCCASIONALLY LOWER IN
HEAVIER SHOWERS. ACCUMULATIONS AT THE VALLEY FLOOR WILL TEND TO BE
SPOTTY AND LIGHT...THOUGH WE COULD SEE AN INCH OR TWO UP IN PLACES
LIKE THE WEST HILLS OF PORTLAND. THERE IS A THREAT OF THUNDERSTORMS
NEAR THE COAST WEDNESDAY DUE TO THE COLD AIR ALOFT. WE SHOULD SEE
SMALL HAIL AT TIMES INLAND AS WELL WITH LOW WET BULB ZERO HEIGHTS.
THE ONSHORE FLOW LOOKS STRONGEST ON WEDNESDAY...BUT STILL KEEPS GOING
WEDNESDAY NIGHT. IT FINALLY EASES CONSIDERABLY BY THURSDAY AFTERNOON
AS THE MAIN UPPER TROUGH MOVES EAST...SO SHOWERS SHOULD WANE BY THEN.
FRIDAY LOOKS LIKE A QUIET DAY AS WEAK HIGH PRESSURE BUILDS OVER THE
AREA AND PUSHES MOST OF THE RAIN NORTH INTO WESTERN WASHINGTON.
.LONG TERM...THE EXTENDED FCST BEGINS LATE FRIDAY AS AN UPPER LEVEL
RIDGE BEGINS TO BUILD OFFSHORE AND THE PERSISTENT TROUGH ADVANCES
EASTWARD. THE BUILDING TROUGH HOWEVER WILL NOT BUILD INLAND STRONGLY
ENOUGH TO KEEP INCOMING SHORTWAVES AT BAY. A WEAK SYSTEM WILL MOVE
ACROSS THE AREA SATURDAY NIGHT...CHANGING OVER TO SHOWERS BY SUNDAY.
THE RIDGE BUILDS SLIGHTLY LATE SUNDAY TO HELP LIMIT SHOWER ACTIVITY
TO NORTHERN PORTIONS OF THE AREA LATE SUNDAY INTO MONDAY. BEYOND THE
WEEKEND...MODELS DO NOT SHOW MUCH AGREEMENT ON PATTERN DEVELOPMENT.
THEREFORE HAVE KEPT THE FORECAST AREA UNDER A GENERALLY PROGRESSIVE
YET WEAK WEATHER REGIME FOR THE EARLY HALF OF NEXT WEEK. BROWN
&&
.AVIATION...WORST CONDITIONS ARE INLAND THIS AFTERNOON...AS HAVE
MOSTLY MVFR INLAND AND VFR ON THE COAST. THIS WILL CHANGE OVER NEXT
HOUR OR TWO AS MVFR OVERTAKES THE COAST. FRONT OFFSHORE WILL MOVE
ONSHORE AROUND 01Z TO 03Z. AT THAT TIME...WINDS EASE ALONG THE COAST
BUT MVFR AND RAIN CONTINUE ACROSS MUCH OF THE REGION. WILL SEE SOME
ISOLATED TSTORMS ALONG THE COAST AND INTO COAST RANGE WITH FRONT AS
IT MOVES ONSHORE...ESPECIALLY S OF KONP. STEADY PRECIP TURNS MORE
SHOWERY BY MIDNIGHT...WITH MIX OF VFR AND MOSTLY MVFR CIGS.
KPDX AND APPROACHES...MIX OF RAIN AND LGT SNOW AT TIMES THROUGH 02Z
BUT NO ACCUMULATION. MVFR CONDITIONS TO CONTINUE TONIGHT WITH RAIN
TURNING MORE SHOWERY BETWEEN 05Z AND 08Z. WITH COOLER AIR ARRIVING
LATER THIS EVENING...ANY SHOWERS WILL PRODUCE A RAIN/SNOW MIX. MAY
HAVE BRIEF MINOR ACCUMULATION ON COLDER SURFACES SUCH AS TREES AND
GRASS...BUT NONE EXPECTED ON RUNWAYS. ROCKEY.
&&
.MARINE...WINDS NOW GUSTING INTO LOW STORM FORCE RANGE. WINDS WILL
EASE BEHIND THE FRONT AS IT MOVES ONSHORE AROUND 02Z. HOWEVER...
LIKELY TO KEEP GUSTS STRONG ENOUGH TO WARRANT A GALE WARNING INTO
LATE TONIGHT. WILL LET EVENING SHIFT HOIST THAT ONCE STORM WARNING
ENDS. SEAS NOW RUNNING 13 TO 17 FT...AND WILL BUILD BIT MORE DUE TO
WINDS...TOPPING AT NEAR 20 FT EARLY THIS EVENING. SEAS SUBSIDE AS
WINDS EASE...BUT LONGER PERIOD SWELL TRAIN WILL ARRIVE LATE TONIGHT
INTO WED AM. AT THIS TIME...LOOK FOR SWELL TO PEAK AT 19 TO 22 FT
LATER WED AND WED NIGHT...WITH HIGHEST OVER THE OUTER WATERS.
&&
.PQR WATCHES/WARNINGS/ADVISORIES...
OR...WINTER WEATHER ADVISORY UNTIL 6 AM PST THURSDAY FOR CASCADE
FOOTHILLS IN LANE COUNTY-CENTRAL COAST RANGE OF WESTERN
OREGON-COAST RANGE OF NORTHWEST OREGON-NORTHERN OREGON
CASCADE FOOTHILLS-UPPER HOOD RIVER VALLEY.
WINTER WEATHER ADVISORY UNTIL 8 AM PST THURSDAY FOR CASCADES IN
LANE COUNTY-NORTHERN OREGON CASCADES.
HIGH WIND WARNING UNTIL 10 PM PST THIS EVENING FOR CENTRAL COAST
RANGE OF WESTERN OREGON-COAST RANGE OF NORTHWEST OREGON.
HIGH WIND WARNING UNTIL 7 PM PST THIS EVENING FOR CENTRAL OREGON
COAST-NORTH OREGON COAST.
WINTER WEATHER ADVISORY UNTIL 6 AM PST WEDNESDAY FOR WESTERN
COLUMBIA RIVER GORGE.
WA...WINTER WEATHER ADVISORY UNTIL 6 AM PST THURSDAY FOR SOUTH
WASHINGTON CASCADE FOOTHILLS-WILLAPA HILLS.
WINTER WEATHER ADVISORY UNTIL 8 AM PST THURSDAY FOR SOUTH
WASHINGTON CASCADES.
HIGH WIND WARNING UNTIL 7 PM PST THIS EVENING FOR SOUTH
WASHINGTON COAST.
WINTER WEATHER ADVISORY UNTIL 6 AM PST WEDNESDAY FOR WESTERN
COLUMBIA RIVER GORGE.
PZ...STORM WARNING CONTINUES UNTIL 8 PM PST THIS EVENING FOR COASTAL
WATERS FROM CAPE SHOALWATER WA TO FLORENCE OR OUT 60 NM.
SMALL CRAFT ADVISORY FOR ROUGH COLUMBIA BAR CONDITIONS
THROUGH WED NIGHT.
&&
MORE WEATHER INFORMATION ONLINE AT...
HTTP://WEATHER.GOV/PORTLAND
THIS DISCUSSION IS FOR NORTHWEST OREGON AND SOUTHWEST WASHINGTON FROM
THE CASCADE CREST TO 60 NAUTICAL MILES OFFSHORE. THE AREA IS COMMONLY
REFERRED TO AS THE FORECAST AREA.Hazardous weather outlook, Feb 28, 5:04 AM PST, 11 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PORTLAND OR
504 AM PST TUE FEB 28 2012
ORZ011-013-WAZ019-291615-
NORTHERN OREGON CASCADES-CASCADES IN LANE COUNTY-
SOUTH WASHINGTON CASCADES-
504 AM PST TUE FEB 28 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
OREGON AND SOUTHWEST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
WINTER WEATHER ADVISORY FOR SNOW IN EFFECT THIS AFTERNOON AND
TONIGHT. SEE PDXWSWPQR FOR DETAILS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
WINTER WEATHER ADVISORY FOR SNOW IN EFFECT WEDNESDAY UNTIL 8 AM
THURSDAY. SEE PDXWSWPQR FOR DETAILS.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ORZ003-004-010-012-WAZ020-040-291615-
COAST RANGE OF NORTHWEST OREGON-
CENTRAL COAST RANGE OF WESTERN OREGON-
NORTHERN OREGON CASCADE FOOTHILLS-
CASCADE FOOTHILLS IN LANE COUNTY-WILLAPA HILLS-
SOUTH WASHINGTON CASCADE FOOTHILLS-
504 AM PST TUE FEB 28 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
OREGON AND SOUTHWEST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
WINTER WEATHER ADVISORY FOR SNOW IN EFFECT THIS AFTERNOON AND
TONIGHT. SEE PDXWSWPQR FOR DETAILS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
WINTER WEATHER ADVISORY FOR SNOW IN EFFECT WEDNESDAY UNTIL 6 AM
THURSDAY. SEE PDXWSWPQR FOR DETAILS.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ORZ014-291615-
UPPER HOOD RIVER VALLEY-
504 AM PST TUE FEB 28 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
OREGON.
.DAY ONE...TODAY AND TONIGHT
WINTER WEATHER ADVISORY FOR SNOW IN EFFECT THIS AFTERNOON AND
TONIGHT. SEE PDXWSWPQR FOR DETAILS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
WINTER WEATHER ADVISORY FOR SNOW IN EFFECT WEDNESDAY UNTIL 6 AM
THURSDAY. SEE PDXWSWPQR FOR DETAILS.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ORZ009-WAZ023-291615-
WESTERN COLUMBIA RIVER GORGE-
504 AM PST TUE FEB 28 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
OREGON AND SOUTHWEST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
WINTER WEATHER ADVISORY FOR SNOW IN EFFECT THIS AFTERNOON AND
TONIGHT. SEE PDXWSWPQR FOR DETAILS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
LOW SNOW LEVELS WILL PRODUCE LOCAL SNOW ACCUMULATIONS WEDNESDAY
AND THURSDAY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ORZ001-002-WAZ021-291615-
NORTH OREGON COAST-CENTRAL OREGON COAST-SOUTH WASHINGTON COAST-
504 AM PST TUE FEB 28 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
OREGON AND SOUTHWEST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
HIGH WIND WARNING IN EFFECT FROM 10 AM UNTIL 10 PM TODAY. SEE
PDXNPWPQR FOR DETAILS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
BUILDING SEAS MAY RESULT IN HIGH SURF CONDITIONS WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
PZZ250-255-270-275-291615-
COASTAL WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR OUT
10 NM-COASTAL WATERS FROM CASCADE HEAD TO FLORENCE OR OUT 10 NM-
WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR FROM 10 TO
60 NM-WATERS FROM CASCADE HEAD TO FLORENCE OR FROM 10 TO 60 NM-
504 AM PST TUE FEB 28 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
OREGON AND SOUTHWEST WASHINGTON COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
STORM WARNING IN EFFECT THIS AFTERNOON AND EVENING. SEE PDXCWFPQR
FOR DETAILS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ORZ005>008-WAZ022-039-291615-
LOWER COLUMBIA-GREATER PORTLAND METRO AREA-
CENTRAL WILLAMETTE VALLEY-SOUTH WILLAMETTE VALLEY-I-
5 CORRIDOR IN COWLITZ COUNTY-GREATER VANCOUVER AREA-
504 AM PST TUE FEB 28 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
OREGON AND SOUTHWEST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
LOW SNOW LEVELS ARE EXPECTED TODAY AND TONIGHT. SEE PDXSPSPQR FOR
DETAILS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
LOW SNOW LEVELS ARE EXPECTED TO CONTINUE WEDNESDAY AND THURSDAY.
SEE PDXSPSPQR FOR DETAILS.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
FOR ADDITIONAL WEATHER INFORMATION...VISIT OUR WEB SITE AT
WWW.WEATHER.GOV/PORTLAND
In the hours before
Special weather statement, Feb 28, 2:32 PM PST, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PORTLAND OR
232 PM PST TUE FEB 28 2012
ORZ001-002-005>008-WAZ021-022-039-290645-
NORTH OREGON COAST-CENTRAL OREGON COAST-LOWER COLUMBIA-
GREATER PORTLAND METRO AREA-CENTRAL WILLAMETTE VALLEY-
SOUTH WILLAMETTE VALLEY-SOUTH WASHINGTON COAST-I-
5 CORRIDOR IN COWLITZ COUNTY-GREATER VANCOUVER AREA-
INCLUDING THE CITIES OF...ASTORIA...CANNON BEACH...TILLAMOOK...
LINCOLN CITY...NEWPORT...FLORENCE...ST. HELENS...CLATSKANIE...
HILLSBORO...PORTLAND...OREGON CITY...GRESHAM...SALEM...
MCMINNVILLE...DALLAS...EUGENE...CORVALLIS...ALBANY...RAYMOND...
LONG BEACH...CATHLAMET...LONGVIEW...KELSO...CASTLE ROCK...
VANCOUVER...BATTLE GROUND...WASHOUGAL
232 PM PST TUE FEB 28 2012
...POSSIBLE LOW ELEVATION SNOW TONIGHT THROUGH THURSDAY IN
SOUTHWEST WASHINGTON AND NORTHWEST OREGON...
ANOTHER STRONG AND COLD STORM SYSTEM WILL IMPACT SOUTHWEST
WASHINGTON AND NORTHWEST OREGON TONIGHT THROUGH THURSDAY. THIS
STORM WILL BRING ANOTHER THREAT OF SNOW TO THE LOWER ELEVATIONS OF
SOUTHWEST WASHINGTON AND NORTHWEST OREGON THIS WEEK.
A COLD FRONT WILL MOVE ACROSS THE AREA THIS EVENING. COLD AIR
ASSOCIATED WITH THIS SYSTEM WILL SPREAD ONSHORE AND SETTLE IN OVER
SOUTHWEST WASHINGTON AND NORTHWEST OREGON TONIGHT THROUGH THURSDAY.
THE SNOW LEVEL WILL LIKELY SETTLE IN NEAR THE 500 TO 1000 FOOT
LEVEL LATER TONIGHT THROUGH THURSDAY...MUCH LIKE IT DID THIS PAST
WEEKEND. HOWEVER...HEAVIER SHOWERS COULD DROP THE SNOW LEVEL AT
TIMES CLOSE TO THE VALLEY FLOOR. ACCUMULATIONS WILL TEND TO BE
SPOTTY AND LIGHT...WITH THE BEST CHANCE OF AN INCH OR TWO
ACCUMULATION BEING IN AREAS LIKE THE WEST HILLS OF PORTLAND. SMALL
HAIL WILL BE POSSIBLE IN HEAVIER SHOWERS AS WELL.
BE SURE TO CONTINUE TO CHECK THE LATEST FORECASTS AND STATEMENTS
CONCERNING THE LATEST DEVELOPMENTS ON THIS SIGNIFICANT WINTER
WEATHER EVENT.
High Wind, Central Oregon Coast
- When
- February 28, 4:10 PM PST to 4:40 PM PST
- Where
- Central Oregon Coast forecast zone
- Measured
- 61 kt (70 mph) measured gust
- Reported by
- Official NWS Observations
Strong winds were reported at the Florence/Siuslaw Jetty with sustained wind of 48 kt and gusts to 61 kt. Strong winds were also reported at the Yaquina Bridge with sustained wind of 45 kt and gusts to 50 kt.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Missouri, February 28 to 29, 20122 deaths · 68 injured · $24 million · EF2 · 48 events
- Tornadoes and Hail in Kansas, February 28, 20121 death · 12 injured · $3,000 · EF2 · 23 events
- Tornadoes and Hail in Kansas, February 28, 20125 injured · $5.8 million · EF0 · 40 events
- Cold in Illinois, February 28, 20121 death · 1 event
- Hail and Damaging Winds in Kansas, February 28, 2012$710,000 · 1.25 in hail · 17 events
- Blizzard and Heavy Snow in Minnesota, February 28 to 29, 2012$1.0 million · 6 events
- Tornado and Hail in Indiana, February 28 to 29, 2012$250,000 · EF1 · 3 events
- Hail and Damaging Winds in Missouri, February 28 to 29, 2012$78,000 · 87 kt wind · 12 events
- Tornado and Damaging Winds in Nebraska, February 28, 2012$76,000 · EF0 · 3 events
- Damaging Winds in Oklahoma, February 28 to 29, 20121 injured · $27,000 · 61 kt wind · 11 events
- High Wind in New Mexico, February 28 to 29, 201264 kt wind · 29 events
- Tornado and High Wind in Kansas, February 28, 2012$35,000 · EF0 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 365643.